MAUDE Adverse Event Report: INTERVASCULAR SAS CARDIOROOT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS CARDIOROOT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number HEWROOT0030
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not accessible for testing as it remained implanted in the patient.The review of historical data indicated that no other similar complaint was reported for the same sterilization lot number 20m17.The device history records review concluded that there is no non-conformance / planned deviation in relation with the event reported.One retention sample from same sterilization lot number and coated on the same day and under similar conditions as the involved device, but with a different fabric type, was identified.A visual inspection by the qa department will be performed.One retention sample from another sterilization lot number (20m10), with the same fabric type as the involved device and coated 9 days before the involved device, was identified.A visual inspection by the qa department will be performed.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Surgical technique: re-operation with abscess in the specified area / aortic root replacement with edwards magna ease aortic valve and cardioroot.The valve was sewn into the cardioroot prosthesis and then placed and sewn in the aortic root area.The prosthesis was rinsed minimally with sterile nacl 0.9% solution before it was sewn.After sewing in, small detached particles were found on the inside.The surgeon suspected that the collagen coating was rubbing off or peeling off.After the clamps were released, the prosthesis was primarily tight and the prosthesis did not result in increased blood loss.The operation went without complications and the patient is doing very well.According to the doctor, the small detached particles were removed.We learned also that the surgeon was a new user of the cardioroot, this was the first time that the surgeon used the cardioroot.It was also mentioned that the surgeon did not have any difficulty for placing the valve.
 
Event or Problem Description
See initial mfg report number : # 1640201-2021-00018.Complaint #(b)(4).
 
Additional Manufacturer Narrative
(b)(4) one retention sample from same sterilization lot number and coated on the same day and under similar conditions as the involved device, but with a different fabric type, was identified.A visual inspection by the qa supervisor has been performed.No apparent defect was found on the product both internally and externally.(b)(4) one retention sample from another sterilization lot number (20m10), with the same fabric type as the involved device and coated 9 days before the involved device, was identified.A visual inspection by the qa supervisor has been performed.No apparent defect was found on the product both internally and externally.In addition, the complaint case has been reviewed by our medical corporate.His assessment is as follows : "the event describes the use of a cardioroot vascular prosthesis in a re-operation due to an abscess formation at the surgical site.According to the surgeon the graft was "minimally rinsed" using sterile saline solution but the temperature of the media was not mentioned.Small particles were detected in the inner surface of the graft.The surgeon suspected that the particles were collagen detaching from the graft but it wasn't confirmed.The material was removed and the graft was implanted successfully without any adverse event for the patient.The post-operative period was uneventful and the patient recovered as expected.It is improbable that the particles observed were made of collagen as this has not been observed before and the retention samples have shown no abnormalities.However it cannot be completely excluded.It is possible that the media used to rinse the graft contained small parts of surgical gauzes or other material that then was transferred in the graft lumen.The inability to analyze the particles makes this assessment not conclusive and only speculative.(4315) the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.No further investigation could be made without the defective product or detached particles sample.In accordance with our complaint procedures, we will continue to investigate such complaints and to monitor trends to detect any future alarming signal.

Brand Name
CARDIOROOT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
MDR Report Key11950701
Report Number2242352-2021-00456
Device Sequence Number16432526
Product Code DSY
UDI-Device Identifier00384401013914
UDI-Public(01)00384401013914
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103347
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Importer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
Report Date (Section F) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberHEWROOT0030
Device Catalogue NumberHEWROOT0030
Device Lot Number20M17
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/30/2021
Event Location Hospital
Date Report to Manufacturer07/23/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/23/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA07/23/2021